Alert archive / Massachusetts / Freeze Warnings in 2015
Freeze Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 26, 2015, 10:14 PM EDT for Barnstable County, Dukes County, Massachusetts. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2015, 10:14 PM EDT (02:14 UTC)
- Expired
- Oct 27, 2015, 8:20 AM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA
The radar
The Boston radar (KBOX), 71 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS71 KBOX 270214 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1014 PM EDT MON OCT 26 2015 MAZ022-023-271015- /O.UPG.KBOX.FR.Y.0008.000000T0000Z-151027T1300Z/ /O.NEW.KBOX.FZ.W.0006.151027T0214Z-151027T1300Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 1014 PM EDT MON OCT 26 2015 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATION...ACROSS ALL OF CAPE COD AS WELL AS MARTHAS VINEYARD. * TEMPERATURES...AT OR BELOW 32 DEGREES. * TIMING...UNTIL 9 AM TUESDAY. * IMPACTS...ANY SENSITIVE VEGETATION SHOULD BE HARVESTED OR COVERED TO BE PROTECTED FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
348 WWUS71 KBOX 270754 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EDT TUE OCT 27 2015 MAZ022-023-271300- /O.CON.KBOX.FZ.W.0006.000000T0000Z-151027T1300Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 354 AM EDT TUE OCT 27 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...INCLUDE ALL OF CAPE COD AS WELL AS MARTHAS VINEYARD. * TEMPERATURES...WILL BOTTOM OUT IN THE UPPER-20S TO LOW-30S. * TIMING...UNTIL 9 AM TUESDAY. * IMPACTS...ANY SENSITIVE VEGETATION SHOULD BE HARVESTED OR COVERED TO BE PROTECTED FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
992 WWUS71 KBOX 271220 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 820 AM EDT TUE OCT 27 2015 DEFAULT OVERVIEW SECTION MAZ022-023-271330- /O.CAN.KBOX.FZ.W.0006.000000T0000Z-151027T1300Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 820 AM EDT TUE OCT 27 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ACROSS CAPE COD AND MARTHAS VINEYARD HAVE RISEN ABOVE FREEZING. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 26, 7:11 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 26, 7:11 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT MON OCT 26 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND THROUGH TUESDAY...THEN
WILL SHIFT NE TUESDAY NIGHT. LOW PRESSURE MOVES THROUGH QUEBEC
WEDNESDAY BRINGING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND. A
WIDESPREAD APPRECIABLE RAINFALL IS EXPECTED ALONG WITH WARMER
TEMPERATURES AND GUSTY WINDS. HIGH PRESSURE RETURNS FOR FRIDAY AND
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
7AM UPDATE...
ONLY MINOR TWEAKS. THE CURRENT BAND OF CI MOVING OUT OF NY IS
SHIFTING INTO NRN NEW ENGLAND AND MAY NOT BE TOO MUCH OF AN ISSUE.
WITH THIS IN MIND...LOWERED IN TEMPERATURES BY A LITTLE BIT WITH
THIS UPDATE. OTHERWISE...FORECAST REMAINS ON TRACK.
PREVIOUS DISCUSSION...
THE BAND OF CLOUDS THAT WAS SITTING ACROSS THE CAPE AND ISLANDS
HAS SHIFTED SOUTHWARD AND TENDED TO DISSIPATE THIS AFTERNOON...AS
WELL AS THE NORTHERN EDGE OF THE HIGH CLOUD SHIELD THAT WAS
ACROSS LONG ISLAND AND NANTUCKET. OTHERWISE...NOTING GENERALLY
CLEAR SKIES ACROSS THE REGION AT 20Z. TEMPS HAVE REACHED THE MID
AND UPPER 50S AT MOST LOCATIONS THIS AFTERNOON...THOUGH REMAINED A
BIT COOLER ACROSS THE HIGHER INLAND TERRAIN.
EXPECT HIGH PRES CENTER TO WORK SE OUT OF UPSTATE NY TONIGHT.
WILL SEE N-NE WINDS IN PLACE MAINLY ALONG THE COAST EARLY...THEN
WILL DIMINISH TO LIGHT/VRBL OR CALM ACROSS THE ENTIRE REGION AS
THE HIGH BUILDS ACROSS THE REGION AROUND OR AFTER MIDNIGHT.
EXPECT CLEAR SKIES TONIGHT AND...AS WINDS DECOUPLE AS THE HIGH
MOVES E...WILL SEE EXCELLENT RADIATIONAL COOLING MAINLY AROUND OR
AFTER MIDNIGHT. TEMPS WILL FALL BACK TO THE MID AND UPPER 20S IN
THE NORMALLY COLDER VALLEY LOCATIONS OF INTERIOR E MA AS WELL AS
N CENTRAL AND W MA. STILL SOME QUESTION AS TO WHETHER WINDS WILL
DROP OFF FAST ENOUGH ACROSS MID AND LOWER CAPE COD AND MARTHAS
VINEYARD TO ALLOW FOR THE RADIATIONAL COOLER THERE AS WELL. FEEL
THE WIND WILL DROP OFF AROUND OR AFTER 04Z...BUT STILL SOME
UNCERTAINTY ON HOW LOW THE TEMPS WILL FALL WITH MILDER OCEAN
WATERS SURROUNDING THOSE LOCATIONS.
AS A KILLING FROST/FREEZE HAS OCCURRED AT ALL LOCATIONS AWAY FROM
CAPE COD AND THE ISLANDS...NO NEED FOR HEADLINES THERE. HOWEVER...
HAVE FORECASTED LOWS ON THE MID AND LOWER CAPE AND THE VINEYARD IN
THE LOWER-MID 30S. SO...HAVE ISSUED A FROST ADVISORY FOR
BARNSTABLE AND DUKES COUNTIES FROM 05Z-13Z. USED A BLEND OF THE
MAV/MET GUIDANCE TO DERIVE LOW TEMP FORECAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...WITH THE HIGH SITTING ACROSS THE REGION...WILL SEE
MAINLY CLEAR SKIES EARLY IN THE DAY. H5 RIDGE WILL SLOWLY BUILD
TOWARD THE REGION FROM THE W DURING THE DAY...WITH HIGH CLOUDS
MOVING OVER THE TOP OF THE RIDGE INTO THE REGION. HIGHS WILL REACH
THE 50S ONCE AGAIN...MILDEST ACROSS THE LOWER CT VALLEY.
TUESDAY NIGHT...UPPER RIDGE AXIS CROSSES THE REGION AS THE
SURFACE HIGH MOVES INTO MAINE AND NOVA SCOTIA. CLOUDS WILL
CONTINUE TO INCREASE DURING THE NIGHT AS MOISTURE FEED FROM
STRONG LOW PRES MOVING INTO THE GREAT LAKES HEADS NE. E-SE WINDS
WILL BEGIN TO INCREASE DURING THE PRE DAWN HOURS...ESPECIALLY
ALONG THE S COAST...CAPE COD AND THE ISLANDS. EXPECT LOW TEMPS TO
OCCUR EARLY...GENERALLY AROUND MIDNIGHT...THEN WILL HOLD STEADY
OR RISE SLOWLY AS THE WINDS PICK UP OVERNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* WIDESPREAD RAINFALL EXPECTED WED
* STRONG WINDS MAY ACCOMPANY THIS RAINFALL
* DRY WEATHER RETURNS FOR THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
NOTING THAT WITH THE 26.12Z MODEL GUIDANCE UPDATE THAT THERE
CONTINUES TO BE BETTER AND BETTER AGREEMENT WITH THE OVERALL
PATTERN ACROSS THE CONUS...IN SPITE OF IT/S FAIRLY AMPLIFIED
CONDITION. THE KEY FEATURES WILL BE THE DEEPENING CUTOFF TROF
WHICH WILL YIELD AN DYNAMIC RAPIDLY OCCLUDING CYCLONE IMPACTING
THE E WED-THU. THE OTHER IS COOLER HIGH PRES UNDER CONFLUENT ZONAL
FLOW FOR THE LATTER PORTIONS OF THE EXTENDED. GIVEN THE AGREEMENT
BETWEEN BOTH DETERMINISTIC AND ENSEMBLE GUIDANCE...FEEL A
CONSENSUS BLEND WILL WORK WELL. MAY MAKE SOME TWEAKS IN ORDER TO
BETTER REPRESENT THE MID WEEK CYCLONE.
DETAILS...
WED INTO THU...
DEEPENING TROF OUT OF THE NW CANADIAN ARCTIC WILL BE CUTTING OFF
AS IT INGESTS LEFTOVER MOISTURE/LATENT HEAT POTENTIAL FROM THE
REMNANTS OF PATRICIA. THE SFC LOW PRES WILL BE DEVELOPING IN THE
FAVORABLE REGION IN THE SRN LEE OF THE ROCKIES...DEEPENING RAPIDLY
AS IT PASSES TO THE W WED NIGHT AND INTO QUEBEC. EVEN THOUGH THE
PARENT CYCLONE WILL REMAIN WELL TO THE W...STRONG DYNAMIC FORCING
IS AVAILABLE FOR SRN NEW ENGLAND WITH THE WARM/COLD FRONTAL
PASSAGE WITHIN A POSITIVELY TILTED TROF REGIME. THE KEY POTENTIAL
ISSUES WILL BE RAIN...POTENTIALLY HEAVY AT TIMES...WINDS AND
COASTAL FLOODING.
TIMING...
RAIN WILL OVERSPREAD WED INTO WED NIGHT ESPECIALLY. IT LOOKS TO
BEGIN IN W MA/CT AROUND MID MORNING WED SPREADING TO RI/E MA BY
EARLY AFTERNOON. STEADY RAIN IS EXPECTED...IT WILL THEN INCREASE
IN INTENSITY EVERYWHERE THROUGH THE EVENING...WITH POCKETS OF
HEAVY RAIN AT TIMES INTO THE OVERNIGHT HOURS. THE RAIN WILL BEGIN
TO DISSIPATE THU MORNING FROM SW-NE FINISHING UP EVERYWHERE BY
LATE AFTERNOON ON THU. PEAK WINDS WILL LIKELY OCCUR LATE WED
AFTERNOON AND WED EVENING...GRADUALLY DISSIPATING THROUGH THE
MORNING HOURS ON THU. FOR COASTAL FLOODING...SEE THAT SECTION
BELOW.
RAINFALL/FLOOD...
VERY HIGH PWAT VALUES /ABOUT 3 STD DEVIATIONS ABOVE NORMAL/
AROUND 1.50+ INCHES WILL COMBINE WITH INCREASING SLY LLJ ENERGY
AROUND 60+ KT AT H92 TO YIELD STEADY MODERATE RAIN THROUGH WED
AFTERNOON INTO THE OVERNIGHT. POCKETS OF HEAVIER RAIN ARE EXPECTED
GIVEN THE LLJ AND MODEST INSTABILITY NOTED AS SRN NEW ENGLAND
ENTERS THE WARM SECTOR DURING THE EVENING/OVERNIGHT. 300 OR SO
J/KG OF SFC CAPE ARE AVAILABLE AS MID LVLS WARM AND UPPER LVLS
COOL WITH THE APPROACHING CUTOFF...WITHIN AN AIRMASS OF 60+ DWPTS.
THIS WILL ENHANCE RAINFALL...LEADING TO SOME POCKETS OF 1.00 IN/HR
RATES. SOME URBAN/POOR DRAINAGE FLOODING IS
POSSIBLE...PARTICULARLY WITH THE WINDSWEPT RAIN DOWNING LEAVES AND
POTENTIALLY CLOGGING AREA DRAINS. FINAL VALUES RANGE BETWEEN
1.00-2.00 INCHES PER ENSEMBLE PLUME DATA...SO WILL USE THIS AS A
STARTING POINT. ALTHOUGH WOULD NOT BE SURPRISED IF SOME SPOTS
OVERACHIEVE. HIGHEST TOTALS ARE LIKELY TO BE IN THE E SLOPES OF
THE BERKSHIRES WHERE UPSLOPE ENHANCEMENT IS EXPECTED. MAY NEED TO
WATCH SOME FLASHIER STREAMS...BUT MAINSTEM RIVERS ARE RUNNING LOW
AND AT THIS TIME IT APPEARS THIS RAINFALL MAY NOT BE ENOUGH TO
FLOOD THESE.
WINDS...
PEAK LLJ MOVES ACROSS THE REGION AROUND 00Z THU /8PM WED/.
REACHING AROUND 60-65 KT AT H92/H85. THE CORE LOOKS TO CROSS
MAINLY SE MA. AT THE VERY LEAST A WIND ADVISORY MAY BE NEEDED FOR
THE WED EVENING/THU OVERNIGHT...IF NOT MAYBE A WARNING. A LOCAL
STUDY NOTED THAT UNDER SLY FLOW...65 KT WAS ABOUT THE THRESHOLD
THAT WARNING CRITERIA WAS OFTEN MET. BUFKIT PROFILES ARE NOT
STRONGLY INVERTED AND CONVECTIVE POTENTIAL COULD ENHANCE THE
MIXING OF SOME OF THIS MOMENTUM TO THE SFC. COULD BE ENOUGH FOR
SOME DOWNED BRANCHES/SMALL TREES EXACERBATED BY LEAVES STILL
HANGING ON LATE. RIGHT NOW...LOOKING AT 45 TO 55 MPH GUSTS
POSSIBLE.
FOR MORE ON THE COASTAL FLOODING RISK SEE THE SECTION BELOW.
CONDITIONS WILL IMPROVE DURING THE DAY ON THU...BUT SOME
INTERMITTENT RAIN AND GUSTY W WINDS CAN BE EXPECTED AT TIMES.
TEMPS MILD EACH DAY. 65F-70F FOR HIGHS WITH MINS IN THE 50S AND
60S.
FRI...
TRANSITIONAL DAY AS COOLER AIRMASS SETTLES ACROSS NEW ENGLAND. NW
FLOW AND H92 TEMPS DROPPING TO NEAR 0-2C...WILL BRING ABOUT A COOL
DAY WITH HIGHS ONLY IN THE MID 50S AND LOWS FRI NIGHT FALLING INTO
THE 20S AND LOW 30S THANKS TO RADIATIONAL COOLING.
THE WEEKEND...
CONFLUENT ZONAL FLOW IS EXPECTED AS SUBTROPICAL RIDGING BECOMES
REINFORCED WITH THE TROF ASSOCIATED WITH THE MID WEEK SYSTEM
EXITING TOWARD GREENLAND. SUSPECT MAINLY DRY AND SEASONABLE
CONDITIONS ALTHOUGH WEAK WAVES MAY LEAD TO A PASSING...BUT WEAK
COLD FRONT. WILL YIELD MAINLY NIL POPS AT THIS TIME.
EARLY NEXT WEEK...
LOW CONFIDENCE IN SOLUTIONS BUT MODELS DO HINT AT A SLIGHTLY
STRONGER SHORTWAVE IMPACTING THE REGION BY MON. BUT THIS IS WITHIN
A REGIME OF DEEPENING WRN PACIFIC TROF...NOT FAVORABLE FOR
SHORTWAVE ENERGY WITH RIDGE BUILDING ACROSS THE ERN CONUS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
NO MAJOR ADJUSTMENTS WITH 00Z TAF UPDATE...
TONIGHT AND TUESDAY...HIGH CONFIDENCE. VFR CONDITIONS. GENERALLY
LIGHT/VRBL OR CALM WINDS TONIGHT INTO MIDDAY TUESDAY...BECOMING
E-SE AT 10 KT OR LESS TUESDAY AFTERNOON.
TUESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS.
MAY SEE MVFR CIGS MOVE INTO N CENTRAL CT AND SW RI AROUND OR AFTER
09Z IN ANY LIGHT RAIN.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND WEDNESDAY NIGHT...HIGH CONFIDENCE.
WINDSWEPT RAIN WILL LEAD TO A PERIOD OF MAINLY IFR AND SOME MVFR
IN LOW CIGS/VSBYS MID DAY WEDNESDAY INTO WEDNESDAY NIGHT. SOME
WIND GUSTS 25-30 KT INLAND...WITH 30-40 KT GUSTS POSSIBLE CAPE AND
ISLANDS WED EVENING OUT OF THE SE. EXPECT POTENTIALLY MODERATE-
SIGNIFICANT LLWS WITH UP TO 60 KT POSSIBLE OFF THE DECK WEDNESDAY
EVENING. WINDS SHIFT TO THE W LATE WEDNESDAY NIGHT.
THU...HIGH CONFIDENCE.
WINDS OUT OF THE W CONTINUE TO GUST 20-30 KT WITH CONDITIONS
IMPROVING TO VFR THROUGH THE DAY...ALTHOUGH IFR/MVFR WILL START.
CONTINUED RISK FOR SHOWERS...BUT NOT AS WIDESPREAD.
FRI AND SAT...HIGH CONFIDENCE.
MAINLY VFR. GUSTY WINDS CONTINUE FRI...BUT LIGHTER BY SAT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
TONIGHT...EXPECT LIGHT WINDS. LEFTOVER 5-6 FOOT SEAS CONTINUE ON
THE EASTERN OUTER WATERS EARLY...WHICH SHOULD SUBSIDE BY DAYBREAK.
TUESDAY AND TUESDAY NIGHT...EXPECT WINDS AND SEAS BELOW SMALL
CRAFT CRITERIA.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND THURSDAY...MODERATE CONFIDENCE.
EXPECT WIDESPREAD GALES STARTING WEDNESDAY AFTERNOON AND
CONTINUING INTO EARLY THURSDAY OUT OF THE SOUTH-SOUTHEAST. 35-40
KT GUSTS POSSIBLE. THIS WILL LEAD TO SEAS BUILDING AS HIGH AS 10
TO 14 FT OFFSHORE OF THE SOUTH COAST. THERE WILL BE A LULL IN
WINDS ON THURSDAY...FOLLOWED BY ANOTHER REINFORCING SHOT OF GALE
FORCE WINDS LATE THURSDAY EVENING OUT OF THE WEST. EXPECT RAIN/FOG
TO ACCOMPANY THESE WINDS WEDNESDAY AND WEDNESDAY NIGHT ESPECIALLY.
FRIDAY AND SATURDAY...HIGH CONFIDENCE.
SMALL CRAFT ADVISORY CONDITIONS CONTINUE FRIDAY AS SEAS GRADUALLY
SLACKEN AND WEST WINDS GUST TO AROUND 25 KT. THE CONDITIONS
FINALLY DIMINISH FRI NIGHT INTO SAT...WITH MAINLY QUIET BOATING
WEATHER EXPECTED THANKS TO HIGH PRES.
&&
.TIDES/COASTAL FLOODING...
NO MAJOR CHANGES WITH THIS UPDATE. THE PRIMARY FOCUS IS FOR THE
WEDNESDAY EVENING HIGH TIDE. THE COMBINATION OF SOUTHEASTERLY FLOW
AND BUILDING OFFSHORE SEAS COULD LEAD TO SOME SPLASHOVER AND
MINOR COASTAL FLOODING AT TYPICALLY PRONE SOUTH COASTAL LOCATIONS.
MAY NEED TO WATCH EARLY THU HIGH TIDE AS WELL...BUT CONFIDENCE IS
LOWER DUE TO AN EXPECTED WIND SHIFT OUT OF THE WEST.
PREVIOUS DISCUSSION FOLLOWS...ALSO ADDED A HALF FOOT TO THE SURGE
WITH THIS UPDATE.
HIGH SPRING ASTRONOMICAL TIDES OCCUR THIS WEEK. INCREASING S/SE
FETCH LATE WEDNESDAY INTO WEDNESDAY NIGHT. PRELIMINARY STORM SURGE
ESTIMATE ALONG RI AND MA S COAST FOR WED EVE TIDE IS AROUND 2 FEET.
ESTOFS SEEMED TO HAVE A GOOD PRELIM ESTIMATE OF 1.5 FEET AND JUST
ADDED ANOTHER HALF A FOOT BASED ON PATTERN RECOGNITION. WAVES OF 10
TO 15 FEET OFFSHORE MAY ALSO RESULT IN SOME SPLASH OVER IN THOSE
TYPICALLY OCEAN EXPOSED VULNERABLE AREAS OF NEWPORT...WESTPORT AND
CAUSEWAY TO WEST ISLAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 1 AM TO 9 AM EDT TUESDAY FOR MAZ022-023.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ254-255.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...DOODY/EVT
SHORT TERM...EVT
LONG TERM...DOODY
AVIATION...DOODY/EVT
MARINE...DOODY/EVT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 26, 3:46 PM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT MON OCT 26 2015 CTZ002>004-MAZ002>019-024-026-RIZ001-003-008-272000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI- BLOCK ISLAND RI- 346 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...HEAVY RAIN IS LIKELY WEDNESDAY AND WEDNESDAY NIGHT WITH SOME RISK OF URBAN AND POOR DRAINAGE FLOODING. STREAM/RIVER FLOODING RISK IS LOW. SOME GUSTY WINDS WILL ALSO ACCOMPANY THIS HEAVIER RAIN...ESPECIALLY ACROSS SOUTHEASTERN MASSACHUSETTS WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022-023-272000- BARNSTABLE MA-DUKES MA- 346 PM EDT MON OCT 26 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...HEAVY RAIN IS LIKELY WEDNESDAY AND WEDNESDAY NIGHT WITH SOME RISK OF URBAN AND POOR DRAINAGE FLOODING. STREAM/RIVER FLOODING RISK IS LOW. SOME GUSTY WINDS WILL ALSO ACCOMPANY THIS HEAVIER RAIN WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-272000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 346 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH TO SOUTHEAST WINDS ARE LIKELY TO APPROACH GALE FORCE FOR A TIME WEDNESDAY AFTERNOON AND EVENING...AND POSSIBLY AGAIN LATE THURSDAY OUT OF THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ002-004>007-272000- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 346 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...HEAVY RAIN IS LIKELY WEDNESDAY AND WEDNESDAY NIGHT WITH SOME RISK OF URBAN AND POOR DRAINAGE FLOODING. STREAM/RIVER FLOODING RISK IS LOW. SOME GUSTY WINDS WILL ALSO ACCOMPANY THIS HEAVIER RAIN...ESPECIALLY ACROSS SOUTHEASTERN MASSACHUSETTS WEDNESDAY EVENING. SOME SPLASHOVER OR MINOR COASTAL FLOODING IS POSSIBLE MAINLY AROUND THE WEDNESDAY EVENING HIGH TIDE ALONG THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:55 AM EDT | Gale Watch | BOX | 12 hr | |
| Oct 27, 4:01 PM EDT | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 41 hr |
| Oct 27, 4:08 PM EDT | Gale Warning | BOX | 43 hr | |
| Oct 27, 4:32 PM EDT | Coastal Flood Advisory | BOX | Essex, Norfolk, Plymouth, Suffolk | 21 hr |
| Oct 27, 4:32 PM EDT | Coastal Flood Advisory | BOX | Bristol, Essex, Norfolk, Plymouth, Suffolk | 34 hr |
Nearby
Freeze Warnings in Massachusetts, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.